Pacific Journal of Mathematics

A semilinear wave equation with nonmonotone nonlinearity.

Alfonso Castro and Sumalee Unsurangsie

Article information

Pacific J. Math., Volume 132, Number 2 (1988), 215-225.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35L70: Nonlinear second-order hyperbolic equations
Secondary: 35L20: Initial-boundary value problems for second-order hyperbolic equations


Castro, Alfonso; Unsurangsie, Sumalee. A semilinear wave equation with nonmonotone nonlinearity. Pacific J. Math. 132 (1988), no. 2, 215--225.

Export citation


  • [A] R. Adams, Sobolev Spaces, AcademicPress 1975.
  • [B] H. Brezis, Periodic solutions of nonlinear vibrating strings and dualityprinci- ples, Bull. Amer. Math. Soc, 8, No. 3 (1983),409-426.
  • [B-N] H. Brezis and L. Nirenberg, Forced vibrationsfor a nonlinear waveequation, Comm. Pure Appl. Math., 31 (1978), 1-30.
  • [C-W] D. Costa and M. Willem, Multiple critical points of invariantfunctionals and applications, to appear in Nonlinear Analysis TMA.
  • [Co] J. M. Coron, Periodic solutions of a nonlinear wave equation without assump- tion ofmonotonicity, Math. Anal., 262 (1983),273-285.
  • [H] H. Hofer, On the range of a wave operator with nonmonotone nonlinearity, Math. Nachr., 106 (1982), 327-340.
  • [R] P. H. Rabinowitz, Free vibrations for a semilinear wave equation, Comm. Pure Appl. Math., 31 (1978), 165-194.
  • [W] M. Willem, Density of the range of potential operators, Proc. Amer. Math. Soc, 83(1981), 341-344.